When a new product goes into public use and the FDA identifies a serious problem in a certain age group, one of the first prudent actions to be taken (by FDA and the public) is to no longer administer that product in the particular age group at risk.
In June, 2021, the FDA and the CDC held urgent meetings and concluded the mRNA vaccines cause heart damage or myocarditis in young persons. A warning was given to the public.
Unfortunately pediatricians, schools, and parents did not heed the warning and children were brought forward for vaccination. Yasuhara and coworkers from Nationwide Children’s Hospital in Columbus, Ohio, are reporting heavy causalities with 854 adolescents in published studies suffering from myocarditis. This number represents a tiny fraction of the true incident pool of patients presenting to community clinics and hospitals all over the world.
The mean age was 16 years and 90% were boys and 74% of the time it occurred after the second dose. Hospitalization, always considered a serious adverse event occurred in 93% and 87% had late gadolinium enhancement (LGE) on cardiac MRI indicating inflammation and scar formation. Sixteen percent had left ventricular dysfunction (LVD) which is a precursor to heart failure. Both LVD and LGE are predictors of sudden cardiac death. While the studies in this analysis did not follow children over years, as a cardiologist, I would infer that some of these children will go on and suffer cardiac arrest and sudden death.
These findings among many others have been the basis for a global recall of COVID-19 vaccines. It appears that FDA warnings are not enough. A complete withdrawal of products from the market is the only way to keep the population safe, particularly children who are vulnerable and at risk.
If you find “Courageous Discourse” enjoyable and useful to your endeavors, please subscribe as a paying or founder member to support our efforts in helping you engage in these discussions with family, friends, and your extended circles.
Yasuhara J, Masuda K, Aikawa T, et al. Myopericarditis After COVID-19 mRNA Vaccination Among Adolescents and Young Adults: A Systematic Review and Meta-analysis. JAMA Pediatr. 2023;177(1):42–52. doi:10.1001/jamapediatrics.2022.4768